Format

Send to:

Choose Destination
See comment in PubMed Commons below
Br J Urol. 1990 Mar;65(3):282-5.

Effect of parenteral oestrogen on the coagulation system in patients with prostatic carcinoma.

Author information

  • 1Department of Medicine, Huddinge Hospital, Sweden.

Abstract

Patients with prostatic carcinoma on oral oestrogen therapy have an altered coagulation system and suffer cardiovascular side effects. Oestrogens--especially oral oestrogens--are potent inducers of liver synthesised proteins, including coagulation factors. We have assessed the effect of non-oral oestrogen on the coagulation system in patients with prostatic carcinoma. Twelve patients were given monthly intramuscular injections of 320 mg polyoestradiol phosphate (PEP). No additional oestrogens were given. No change was found in any of the coagulation factors, including factor VII, with the exception of a significant decrease in antithrombin III. No patient, including 38 patients treated with PEP, had any cardiovascular complications after a mean follow-up period of 12.9 +/- 0.7 months; 76% of the patients responded to treatment. Parenteral administration of oestrogen caused a less marked change in the coagulation system than oral administration and should be the treatment of choice for prostatic carcinoma.

PMID:
2110842
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk